MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = ir manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a venogram of the brachiocephalic vein and superior vena cava, the side-port of a flexor ansel guiding sheath separated from the device upon advancement of the sheath, outside of the body.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Additional information was received 05feb2021.The patient had peripheral artery disease.Retrograde access was obtained in the left common femoral artery to target the superficial femoral artery.Resistance was not met during insertion or removal of the device via the "clean" access site.The dilator was not in place at the time of the event and the device was barely advanced into the site.After the side-arm detached, the sheath and dilator were removed as a unit, with the wire guide in place, by pulling both the sheath and hub.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, d11 d11: concomitant products= amplatz 260cm.Bentson 180cm.5fr terumo access sheath.Micropuncture.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Description of event: as reported, during a venogram of the brachiocephalic vein and superior vena cava, the side-port of a flexor ansel guiding sheath separated from the device upon advancement of the sheath, outside of the body.Retrograde access was obtained in the left common femoral artery to target the superficial femoral artery.Resistance was not met during insertion or removal of the device via the "clean" access site.The dilator was not in place at the time of the event and the device was barely advanced into the site.After the side-arm detached, the sheath and dilator were removed as a unit, with the wire guide in place, by pulling both the sheath and hub.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, manufacturing instructions, and quality control data.The complainant returned kcfw-8.0-18/38-45-rb-anl0-hc used to cook for investigation.Physical examination of the returned device showed: one used sheath returned with the side arm detached.Inspection found no evidence of glue on side are tubing.No other damage the reported failure was evident to investigators.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.Precautions: in order to ensure device compatibility, choose a sheath size large enough to accommodate the maximum outer diameter of any devices that will be placed through the sheath.All interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.Instructions for use: sheath introduction.1.Ensure that the inner diameter (id) of the sheath is appropriate for the maximum diameter of the instruments to be introduced.2.Using the side-arm of the valve, flush the sheath by filling the sheath assembly completely with heparinized saline.3.Flush the dilator with heparinized saline.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the provided evidence and the completed investigation, cook has concluded manufacturing defect contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11245368
Report Number1820334-2021-00190
Device Sequence Number3795189
Product Code DYB
UDI-Device Identifier00827002490994
UDI-Public(01)00827002490994(17)231026(10)13512798
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2023
Device Model NumberN/A
Device Catalogue NumberKCFW-8.0-18/38-45-RB-ANL0-HC
Device Lot Number13512798
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer02/05/2021
05/03/2021
Initial Report FDA Received Date01/28/2021
Supplement Report FDA Received Date02/19/2021
05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight71